Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from gastritis and GERD. Taking nexium, simethicone and rolaids. Do I have H pylori or pernicious anemia?

Hi, I m suffering with Bad Gastritis for the past couple weeks. I have GERD but usually just stay away from the Bad stuff (spicy/ citrus ), eat organic and my GERD is ok. With this gastritis i can hardly eat anything. Fruit, smoothies, are ok but anything at night seems to be fraught with problems. I end up burping all night, having hiccups and awake of course. I am on carafate which helps, nexium , and usually have to take simethicone , rolaids or maalox too at night. I ve looked up the various reasons for Gastritis and think that H Pylori , Parasites, or Pernicious Anemia could all apply to me...i m having an Endoscopy done next Tues and wondering what the Doctor will be able to tell from that.
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  678
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome.

Thanks for your query.

A diagnosis of Gastritis and GERD has been made for you? Well starting with GERD, I am sure you are aware about the details. Changes in eating habits, not just the type of food, but also timings, like having early dinner, all contribute to avoid symptoms. Antacids best suiting the condition also help.

Coming to Gastritis, as you might already know, there are two different typers of Gastritis: A and B.

Gastritis B is the one cause by Helicobacter pylori infection. This can be diagnosed, and if your tests return positive for Helicobacter Pylori, you can be treated with a course of antibiotics and antacids, that will kill the infection causing bacteria, giving you relief.

I am sure the endoscopy will yield good results, and will help in establishing a diagnosis and in turn help permanently cure you.

I wish you good health and lots of luck for the future. You can always write back to us for any furhter queries.

Best wishes.
Answered: Mon, 21 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor